Alert archive / Virginia / Tornado Warnings in 2017

Tornado Warning 7, NWS Baltimore/Washington

July 6, 2017Orange County, Spotsylvania County, Virginia

NWS Baltimore/Washington issued this tornado warning at Jul 6, 2017, 6:40 PM EDT for Orange County, Spotsylvania County, Virginia. It was in force for 8 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2017, 6:40 PM EDT (22:40 UTC)
Expired
Jul 6, 2017, 6:48 PM EDT
In force
8 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Orange County, VA, Spotsylvania County, VA

The radar

The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:42 PM EDTTSTM WND DMG1 Ene Verdiersville, VA5 TO 10 TREES DOWN ON ROUTE 20 AT SUNFLOWER LN
Jul 6, 6:44 PM EDTTSTM WND DMG2 Ene Verdiersville, VATREE DOWN ON ROUTE 20 BETWEEN GRASTY GOLD MINE RD AND BURR HILL RD.
Jul 6, 6:44 PM EDTTSTM WND DMG2 Ese Verdiersville, VATREE DOWN AT ST. JUST RD AND MINE RUN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

815 
WFUS51 KLWX 062240
TORLWX
VAC137-177-062315-
/O.NEW.KLWX.TO.W.0007.170706T2240Z-170706T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
640 PM EDT THU JUL 6 2017

The National Weather Service in Sterling Virginia has issued a

* Tornado Warning for...
  Northeastern Orange County in central Virginia...
  North central Spotsylvania County in central Virginia...

* Until 715 PM EDT
    
* At 639 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles east of Orange, moving east at 15 mph.

  HAZARD...Tornado and quarter size hail. 

  SOURCE...Radar indicated rotation. 

  IMPACT...For those in the direct path of a tornado touchdown, 
           flying debris will be dangerous to those caught without 
           shelter. Damage to roofs, siding, and windows may occur. 
           Mobile homes may be damaged or destroyed. Tree damage is 
           likely. 

* Locations impacted include...
  Gold Dale, Mine Run, Rhoadesville, Parker, Lake Of The Woods,
  Everona, Verdiersville, Burr Hill, Locust Grove and Flat Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3825 7796 3831 7797 3837 7780 3837 7778
      3838 7778 3839 7776 3838 7775 3823 7773
TIME...MOT...LOC 2239Z 262DEG 15KT 3829 7791 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

LEE
1 follow-up statement
911 
WWUS51 KLWX 062248
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
648 PM EDT THU JUL 6 2017

VAC137-177-062257-
/O.CAN.KLWX.TO.W.0007.000000T0000Z-170706T2315Z/
Orange VA-Spotsylvania VA-
648 PM EDT THU JUL 6 2017

...THE TORNADO WARNING FOR NORTHEASTERN ORANGE AND NORTH CENTRAL
SPOTSYLVANIA COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

LAT...LON 3825 7796 3831 7797 3837 7780 3837 7778
      3838 7778 3839 7776 3838 7775 3823 7773
TIME...MOT...LOC 2244Z 262DEG 15KT 3830 7786 

$$

ADS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:37 PM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 6, 2:37 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
237 PM EDT Thu Jul 6 2017

.SYNOPSIS...
A weak frontal boundary persists across the Mid-Atlantic through
tonight. Low pressure crosses the area tonight. A cold front
will cross through the region Friday night into Saturday
morning. High pressure builds into the Mid-Atlantic behind the
front this weekend and persists into Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Have expanded/lengthened the flash flood watch. Given the
history of the atmosphere over the past 24 hours, the fact that
the regional radar shows a line of heavy showers forming along
the Mason-Dixon line westward to central OH/western KY moving
east, and the WPC day 1 excessive rainfall graphic (they've done
very well in the past two days) feel this is the proper track.
Hopefully this won't come to fruition. Have heard that in
Fairfax Co several roads are closed due to high water. Our
radar operators will be on guard through the evening.

Previous...

High pressure has moved off the ME coast and in response the
boundary has dropped further in the western Atlantic and then
moving northwest across our forecast area. This has provided the
focus for very heavy rainfall this morning - NHK received 1.05"
in 23 minutes this morning. IAD 12Z sounding had a PWAT of
2.14", which is even higher than yesterday morning's 1.89. As a
result showers which formed were extremely efficient rain
producers.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

Cold front approaches the area from the NW late Friday into
Saturday...with a possibility of thunderstorms reaching the far NW
portion of the forecast area by Friday evening.

Dewpoints in the 50s Saturday night should be most welcome.

Areas should remain dry into Sunday as high pressure building
into the area allows for drier air to filter into the region.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

Models are in excellent agreement with strong high pressure building
over the area Sunday. Pleasantly warm temperatures and unseasonably
dry conditions are expected during this time.

The high will move offshore early next week resulting in increasing
temperatures and humidity Monday into Tuesday. Good model agreement
on this, though some guidance tries to have enough moisture return
to result in showers as early as Monday afternoon (given the
synoptic setup, believe this is a little quick, but during this time
of year pop up showers are typical during the heat of the day, so
cannot be ruled out).

A slow-moving cold front will drop into the area during the middle
of next week offering the next chance of more widespread showers
and (potentially heavy) thunderstorms. GFS guidance becomes notably
quicker (by about 6-12 hours) than the EC guidance by midweek,
introducing more uncertainty to the forecast at this time range.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Showers and thunderstorm chances continue through tonight...
with flight restrictions likely in the heaviest activity.
Improving conditions expected late Friday into the weekend as
drier air filters into the region.

VFR flight conditions expected Sunday into Monday.

&&

.MARINE...
Showers and thunderstorms with very heavy rainfall are
possible. A few storms across the Tidal Potomac and middle Bay
could contain gusty winds...with perhaps an isolated SMW. Winds
could increase to SCA Friday into Saturday as a cold front
crosses the area.

Light winds are expected Sunday into Monday as high pressure
moves overhead, though if the high moves offshore a little quicker,
gusts close to SCA levels are possible Monday.

&&

.TIDES/COASTAL FLOODING...

Coastal flood advisory in effect for St. Mary's through 4 am.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 2 AM EDT Friday for DCZ001.
MD...Flash Flood Watch until 2 AM EDT Friday for MDZ003>006-011-013-
     014-016>018-501>508.
     Coastal Flood Advisory until 4 AM EDT Friday for MDZ017.
VA...Flash Flood Watch until 2 AM EDT Friday for VAZ027>031-038>040-
     050>057-501-502-505>507.
WV...Flash Flood Watch until 2 AM EDT Friday for WVZ050>053-055-
     501>504.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ530>543.

&&

PRODUCTS...WOODY!/DFH
Hazardous weather outlook, Jul 6, 2:09 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
209 PM EDT Thu Jul 6 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-071815-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
209 PM EDT Thu Jul 6 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect for the area through 2 am. Slow
moving showers and thunderstorms capable of producing heavy rain
will be possible. These may lead to flash flooding.

Isolated thunderstorms capable of producing gusty winds over the
waters are possible this afternoon and evening across the Tidal
Potomac and Chesapeake Bay.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. However, please
forward rainfall and high water reports to the National Weather
Service.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-071815-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
209 PM EDT Thu Jul 6 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Flash Flood Watch is in effect for much of the area through 2 am.
Slow moving showers and thunderstorms capable of producing heavy
rain will be possible. These may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. However, please
forward rainfall and high water reports to the National Weather
Service.

In the hours before

Local storm report, Jul 6, 2:29 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     FLOOD            1 NNE BURKE             38.79N  77.27W
07/06/2017                   FAIRFAX            VA   COUNTY OFFICIAL

            BURKE ROAD FLOODED AND CLOSED NEAR POHICK CREEK AT MILL
            COVE COURT.

&&

EVENT NUMBER LWX1702279

JE
Local storm report, Jul 6, 2:34 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     FLASH FLOOD      2 E LOVEVILLE           38.36N  76.65W
07/06/2017                   ST. MARYS          MD   EMERGENCY MNGR

            FRIENDSHIP SCHOOL ROAD WASHED OUT AT THE CULVERT
            BETWEEN MAYPOLE ROAD AND JONES ROAD. THE ROAD IS CLOSED.

&&

EVENT NUMBER LWX1702280

JE
Local storm report, Jul 6, 2:37 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     FLOOD            2 NE BUSHWOOD           38.31N  76.76W
07/06/2017                   ST. MARYS          MD   TRAINED SPOTTER

            PLAYGROUND UNDER ESTIMATED 1 TO 2 FEET OF STANDING
            WATER ADJACENT TO CHAPTICO CREEK NEAR THE INTERSECTION
            OF ASHER ROAD AND COX DRIVE.

&&

EVENT NUMBER LWX1702281

DH
Local storm report, Jul 6, 2:39 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
239 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLOOD            2 NNW TINTOP HILL       38.35N  76.64W
07/06/2017                   ST. MARYS          MD   PUBLIC

            MORE THAN SIX INCHES OF WATER FLOWING OVER JONES ROAD
            NEAR MECHANICSVILLE DUE TO EARLIER HEAVY RAINFALL.

&&

EVENT NUMBER LWX1702282

JE
Local storm report, Jul 6, 2:49 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
249 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            1 WSW BETHEL            38.76N  77.83W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            FLOODING NEAR THE INTERSECTION OF KEITH ROAD AND
            CANNONBALL GATE ROAD.

0630 AM     FLOOD            1 SW NEW BALTIMORE      38.75N  77.75W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            BALDWIN STREET CLOSED OVER MILL RUN JUST EAST OF LEE
            HIGHWAY.

0630 AM     FLOOD            2 SE AIRLIE             38.74N  77.77W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            LEE HIGHWAY WAS CLOSED NEAR DUMFRIES ROAD DUE TO
            FLOODING.

0630 AM     FLOOD            2 NE WARRENTON          38.73N  77.77W
07/06/2017                   FAUQUIER           VA   911 CALL CENTER

            LEE HIGHWAY WAS CLOSED NEAR COMFORT INN DRIVE DUE TO
            FLOODING.

0715 AM     FLOOD            2 NNW LEELAND           38.38N  77.45W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            3500 BLOCK OF JEFFERSON DAVIS HIGHWAY CLOSED DUE TO
            FLOODING.

0715 AM     FLOOD            2 SW RUBY               38.49N  77.54W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            DUNBAR DRIVE CLOSED NEAR ROCK HILL CHURCH ROAD DUE TO
            FLOODING.

0715 AM     FLOOD            2 ESE ROSEVILLE         38.46N  77.48W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            SHELTON SHOP ROAD CLOSED NEAR COURTHOUSE ROAD DUE TO
            FLOODING.

0715 AM     FLOOD            1 SW AQUIA              38.48N  77.39W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            JEFFERSON DAVIS HIGHWAY FLOODED NEAR TELEGRAPH ROAD.

0715 AM     FLOOD            HEFLIN                  38.49N  77.58W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            FLOODING AT INTERSECTION OF POPLAR DRIVE AND HEFLIN
            ROAD.

0715 AM     FLOOD            1 NE HEFLIN             38.50N  77.56W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            FLOODING AT THE INTERSECTION OF BARRINGTON WOODS
            BOULEVARD AND TACKETTS MILL ROAD.

0715 AM     FLOOD            2 SSE ROSEVILLE         38.45N  77.49W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            FLOODING AT THE INTERSECTION OF STEFANIGA ROAD AND
            MOUNTAIN VIEW ROAD.

0715 AM     FLOOD            GARRISONVILLE           38.48N  77.43W
07/06/2017                   STAFFORD           VA   911 CALL CENTER

            FLOODING IN THE 300 BLOCK OF STAFFORD MEWS LANE.

0725 AM     FLOOD            1 N GAINESVILLE         38.81N  77.61W
07/06/2017                   PRINCE WILLIAM     VA   911 CALL CENTER

            FLOODING AT INTERSECTION OF CATHARPIN ROAD AND
            HEATHCOTE ROAD.

0736 AM     FLOOD            2 WSW TRIANGLE          38.54N  77.35W
07/06/2017                   PRINCE WILLIAM     VA   911 CALL CENTER

            JEFFERSON DAVIS HIGHWAY FLOODED NEAR LOCUST SHADE PARK.

0900 AM     FLASH FLOOD      2 SSE LA PLATA          38.50N  76.96W
07/06/2017                   CHARLES            MD   911 CALL CENTER

            HIGH WATER FLOWING ACROSS THE ROADWAY NEAR THE
            INTERSECTION OF GLEN ALBIN ROAD AND SPRING HILL-NEWTOWN
            ROAD.

1045 AM     FLOOD            2 ESE GAINESVILLE       38.78N  77.58W
07/06/2017                   PRINCE WILLIAM     VA   DEPT OF HIGHWAYS

            WELLINGTON ROAD FLOODED AND CLOSED AT A STREAM CROSSING
            NEAR ROLLINS FORD ROAD.

1048 AM     FLOOD            2 S CATHARPIN           38.82N  77.58W
07/06/2017                   PRINCE WILLIAM     VA   DEPT OF HIGHWAYS

            BOTH PAGELAND ROAD AND ARTEMUS ROAD FLOODED AND CLOSED
            AT THE LITTLE BULL RUN CROSSING.

1100 AM     FLOOD            2 WNW ANNANDALE         38.85N  77.24W
07/06/2017                   FAIRFAX            VA   OTHER FEDERAL

            WOODBURN ROAD FLOODED AND CLOSED AT ACCOTINK CREEK. THE
            STREAM GAUGE ON ACCOTINK CREEK WAS JUST BELOW FLOOD
            STAGE AT 1045 AM.

1102 AM     FLASH FLOOD      2 E LOVEVILLE           38.36N  76.65W
07/06/2017                   ST. MARYS          MD   EMERGENCY MNGR

            FRIENDSHIP SCHOOL ROAD WASHED OUT AT THE CULVERT
            BETWEEN MAYPOLE ROAD AND JONES ROAD. THE ROAD IS CLOSED.

1105 AM     FLASH FLOOD      2 NE DOWELL             38.36N  76.43W
07/06/2017                   CALVERT            MD   TRAINED SPOTTER

            WATER FLOODED GARAGE IN THE 11800 BLOCK OF SPRUCE
            STREET.

1105 AM     FLASH FLOOD      1 NNE HOLLYWOOD         38.36N  76.56W
07/06/2017                   ST. MARYS          MD   PUBLIC

            STREAM OUT OF ITS BANKS CAUSING WATER TO FLOW OVER
            VISTA ROAD NEAR HOLLYWOOD.

1234 PM     FLOOD            1 NNE BURKE             38.79N  77.27W
07/06/2017                   FAIRFAX            VA   COUNTY OFFICIAL

            BURKE ROAD FLOODED AND CLOSED NEAR POHICK CREEK AT MILL
            COVE COURT.

1240 PM     FLASH FLOOD      2 NNW TINTOP HILL       38.35N  76.64W
07/06/2017                   ST. MARYS          MD   EMERGENCY MNGR

            JONES RD MORE THAN 6 INCHES OF WATER FLOWING OVER ROAD
            BETWEEN MCINTOSH RD. AND FRIENDSHIP SCHOOL RD.

0100 PM     FLASH FLOOD      1 W REDGATE             38.26N  76.62W
07/06/2017                   ST. MARYS          MD   PUBLIC

            MEDLEYS NECK ROAD FLOODED WITH MORE THAN SIX INCHES OF
            WATER FLOWING ACROSS IT.

0118 PM     FLOOD            3 WSW MANASSAS          38.73N  77.53W
07/06/2017                   PRINCE WILLIAM     VA   911 CALL CENTER

            PIPER LANE FLOODED AND CLOSED DUE TO FLOODING OF BROAD
            RUN.

0130 PM     FLASH FLOOD      1 NE HELEN              38.40N  76.70W
07/06/2017                   ST. MARYS          MD   PUBLIC

            MORE THAN SIX INCHES OF WATER FLOWING OVER MORGANZA
            TURNER ROAD NEAR MORGANZA.

0207 PM     FLOOD            2 NE BUSHWOOD           38.31N  76.76W
07/06/2017                   ST. MARYS          MD   TRAINED SPOTTER

            PLAYGROUND UNDER ESTIMATED 1 TO 2 FEET OF STANDING
            WATER ADJACENT TO CHAPTICO CREEK NEAR THE INTERSECTION
            OF ASHER ROAD AND COX DRIVE.

0230 PM     FLOOD            2 NNW TINTOP HILL       38.35N  76.64W
07/06/2017                   ST. MARYS          MD   PUBLIC

            MORE THAN SIX INCHES OF WATER FLOWING OVER JONES ROAD
            NEAR MECHANICSVILLE DUE TO EARLIER HEAVY RAINFALL.

&&

EVENT NUMBER LWX1702265 LWX1702266 LWX1702267 LWX1702268 LWX1702255
LWX1702256 LWX1702257 LWX1702258 LWX1702259 LWX1702260 LWX1702261
LWX1702262 LWX1702263 LWX1702264 LWX1702269 LWX1702271 LWX1702270
LWX1702272 LWX1702280 LWX1702273 LWX1702274 LWX1702279 LWX1702275
LWX1702277 LWX1702276 LWX1702278 LWX1702281 LWX1702282

HERE IS AN UPDATED SUMMARY OF FLOODING REPORTS WE HAVE RECEIVED SO
FAR TODAY.

DH
Local storm report, Jul 6, 4:32 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT THU JUL 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          1 ENE RANSON            39.30N  77.85W
07/05/2017                   JEFFERSON          WV   NWS STORM SURVEY

            BRIEF EF-0 TORNADO. SIGN DAMAGED AT JEFFERSON CROSSING
            SHOPPING CENTER. BARNS DAMAGED AT HOLLYWOOD CASINO AT
            CHARLES TOWN RACES.

&&

EVENT NUMBER LWX1702283

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:45 AM EDTAreal Flood WarningLWXPrince William, Stafford6 hr
Jul 6, 6:20 AM EDTFlash Flood WatchLWXArlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 17 more20 hr
Jul 6, 9:57 AM EDTSpecial Marine WarningLWX93 min
Jul 6, 10:07 AM EDTAreal Flood WarningLWXFairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park8 hr
Jul 6, 11:11 AM EDTSpecial Marine WarningLWX94 min
Jul 6, 1:45 PM EDTSmall Craft AdvisoryLWX7 hr
Jul 6, 5:13 PM EDTSpecial Marine WarningLWX92 min
Jul 6, 5:35 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Rappahannock40 min
Jul 6, 5:42 PM EDTTornado WarningLWXMadison22 min
Jul 6, 6:00 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange45 min
Jul 6, 6:10 PM EDTAreal Flood WarningLWXPrince William, City of Manassas6 hr
Jul 6, 6:47 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania, City of Fredericksburg43 min
Jul 6, 7:14 PM EDTSevere Thunderstorm WarningLWXSpotsylvania33 min
Jul 6, 7:20 PM EDTSpecial Marine WarningLWX85 min
Jul 6, 7:43 PM EDTSevere Thunderstorm WarningLWXKing George36 min

Nearby

Tornado Warnings in Virginia, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.